MAUDE Adverse Event Report: ST PAUL DELTEC PORT-A-CATH II PORTS; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL DELTEC PORT-A-CATH II PORTS; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Model Number 21-4083-24
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the ?seat" was buried in the chest wall, and on (b)(6) 23, 2023, the patient reported that he was ?unwell".The connection between the catheter and the port seat was found to be broken in the emergency department.The broken end of the catheter slipped to the brachiocephalic vein, and the tip fell to the heart position.The ruptured catheter was removed by interventional vena cava foreign body removal in the interventional department.
 
Additional Manufacturer Narrative
Device available for evaluation; h3.Device evaluated by manufacturer and h6.Evaluation codes: updated.One used ?portal? was received with a section of catheter over the outlet tube and an unattached length of catheter measuring approximately 8 1/2 inches in length.Visual inspection found the catheter had broken away from itself where it had been connected to the ?portal?.The surface of the break itself is rough in appearance with multiple slits/cracking and was located at the maximum diameter of the outlet tube.Unknow exactly what forces the catheter had been subjected to or how and could be related to patient system placement or patient anatomy.This ?pac? system was manufactured in august 2016, was implanted in december 2018, and removed in may 2023.Shelf life is 5 years, device was implanted for 7 years.The complaint was confirmed, and a root cause could not be identified.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No action was taken.

Brand Name
DELTEC PORT-A-CATH II PORTS
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17092396
Report Number3012307300-2023-06116
Device Sequence Number12279276
Product Code LJT
UDI-Device Identifier10610586023613
UDI-Public10610586023613
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K942024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number21-4083-24
Device Catalogue Number21-4083-24
Device Lot Number3265745
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight65 KG